question-icon

Have osteoporosis. Is it safe to stop taking fosomax while on calcium and vitamin d?

default
Posted on Tue, 19 Feb 2013
Question: Is it ok to stop taking fosomax will the bones continue to heal with calcium, vit d and regular walking? I feel the fosomax has caused the pain in my right shoulder even though the GP thinks it is tendonitis.
doctor
Answered by Dr. Shoaib Khan (5 hours later)
Hello and welcome to XXXXXXX

Many woman are advised breaks from Fosomax, especially those who are at a low risk for fractures and those who have not had any previous fractures, but a you were diagnosed with osteoporosis less than a year ago, your doctor would advise you to continue this for a while longer.

You will be at a higher risk for fractures without a bisphosphonate (fosomax) being part of your treatment. You will have to take extra care and precautions to prevent any injuries. Although vitamin D, calcium and walking will help, but will not be as good as a bisphosphonate.

I hope this helps, please write back to me for any further clarifications, and I would gladly help you.

Best regards,

Dr. Shoaib Khan

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Shoaib Khan (15 hours later)
Thanks for that. What about the injections are they actually fosomax or some other drug used for osteoporosis. Thanks XXXXXXX
doctor
Answered by Dr. Shoaib Khan (1 hour later)
Fosomax can be given in oral tablet form once daily or once weekly. It is also available in a once weekly solution form.

Fosomax is given in an injection form for osteoporosis mainly in patients suffering from bone degeneration. But, this is rarely advised as it has a few more side-effects.

Commonly administered injections to tackle osteoporosis are of different benefits, like:
-Bisphosphonates (fosomax)
-Teriparatide
-Monoclonal antibody

Although bisphosphonates are considered to be most effective, they also have the most side effects. Depending on the grade of osteoporosis, your doctor will decide which drug would be most beneficial to you.

Wishing you the best of health with absolutely no complications or side effects. Do write back to me for any further clarifications.

Best wishes,
Dr. Shoaib Khan
Above answer was peer-reviewed by : Dr. Mohammed Kappan
doctor
Answered by
Dr.
Dr. Shoaib Khan

General & Family Physician

Practicing since :2009

Answered : 9409 Questions

premium_optimized

The User accepted the expert's answer

Share on
Have osteoporosis. Is it safe to stop taking fosomax while on calcium and vitamin d?

Hello and welcome to XXXXXXX

Many woman are advised breaks from Fosomax, especially those who are at a low risk for fractures and those who have not had any previous fractures, but a you were diagnosed with osteoporosis less than a year ago, your doctor would advise you to continue this for a while longer.

You will be at a higher risk for fractures without a bisphosphonate (fosomax) being part of your treatment. You will have to take extra care and precautions to prevent any injuries. Although vitamin D, calcium and walking will help, but will not be as good as a bisphosphonate.

I hope this helps, please write back to me for any further clarifications, and I would gladly help you.

Best regards,

Dr. Shoaib Khan